Doctor insights on:
Was denied zoloft (sertraline). Dr. Said it not compatible w my tramadol. Is there any OCD med that is compatible w tramadol and will not put me to sleep so much?
Maybe: Tramadol can lead to serotonin syndrome and its levels can be affected by medications like zoloft (sertraline) for ocd. However, if the medication is started carefully by a professional who can look for potential problems you can combine both medications. Also, older medications like clomipramine can be used which can also lead to serotonin syndrome if not watched but do not affect tramadol levels. ...Read moreSee 2 more doctor answers
As others said, : Tramadol is a synthetic narcotic. As a neurologist I try avoiding it when possible due to its risk vs. benefits when it comes to ACTUAL pain relief scores for conditions such as radiculopathy, neuropathy, & headaches vs. # of significant side effects such as seizures and conversion of pain into chronic form due to quick tolerance of the body and risk of medication overuse syndrome. ...Read moreSee 2 more doctor answers
Why may be too hard: It is a common side effect. The reasons might require pages of biochemistry and not really help. If the pain need is extreme, it's a price worth paying. If not, there are less strong or non-med methods including toleration. If the use is for non-pain, again - consider the true need. Consider therapy to help eval your best choices. ...Read more
Prescribed?: Tramadol is a pain medication that can be used to treat back pain. If it is prescribed by a physician, they have evaluated your need for it and it can be taken as prescribed. If it is a medication from someone else, then you should see a doctor for evaluation. ...Read moreSee 2 more doctor answers
Prescribed by doctor: Well, if it's been prescribed there's only one way to find out? Down the hatch! Nobody can tell anybody else whether a drug will make them sleepy or not if they've never tried it yet. In some people opposite effects occur from what we expect. The only way to know for sure is to follow your doctor's instruction OR if that's a concern of yours talk it over with them. Maybe there's a better choice? ...Read more